zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the stability and boundedness of solutions of nonlinear vector differential equations of third order. (English) Zbl 1162.34043
Consider the vector differential equation $${d^3 x\over dt^3}+ \Psi\Biggl({dx\over dt}\Biggr) {d^2 x\over dt^2}+ B{dx\over dt}+ cx= p(t),\tag{$*$}$$ where $B$ is a constant symmetric $n\times n$-matrix, $c$ is a positive constant, $\Psi$ is a continuous symmetric $n\times n$-matrix function. In case $p\equiv 0$, the author proves a theorem on global asymptotic stability of the equilibrium $x= 0$. His second theorem is concerned with boundedness of all solutions of $(*)$ under certain assumptions on $p$. The proofs are based on the construction of suitable Lyapunov functions.

34D20Stability of ODE
34C11Qualitative theory of solutions of ODE: growth, boundedness
34D05Asymptotic stability of ODE
Full Text: DOI
[1] Chukwu, E. N.: On boundedness of solutions of third order differential equations. Ann. math. Pura. appl. 104, 123-149 (1975) · Zbl 0319.34027
[2] Ezeilo, J. O. C.: A generalization of a boundedness theorem for a certain third-order differential equation. Proc. Cambridge philos. Soc. 63, 735-742 (1967) · Zbl 0163.10507
[3] Liapunov, A. M.: Stability of motion. (1966)
[4] Mehri, B.; Shadman, D.: Boundedness of solutions of certain third order differential equation. Math. inequal. Appl. 2, No. 4, 545-549 (1999) · Zbl 0943.34022
[5] Rao, M. R. M.: Ordinary differential equations. (1980) · Zbl 0482.34001
[6] Reissig, R.; Sansone, G.; Conti, R.: Nonlinear differential equations of higher order. (1974) · Zbl 0275.34001
[7] Tejumola, H. O.: A note on the boundedness and the stability of solutions of certain third-order differential equations. Ann. mat. Pura appl. 92, No. 4, 65-75 (1972) · Zbl 0242.34046
[8] Tunç, C.: Uniform ultimate boundedness of the solutions of third-order nonlinear differential equations. Kuwait J. Sci. eng. 32, No. 1, 39-48 (2005) · Zbl 1207.34043
[9] Tunç, C.; Ateş, M.: Stability and boundedness results for solutions of certain third order nonlinear vector differential equations. Nonlinear dynam. 45, No. 3--4, 273-281 (2006) · Zbl 1132.34328
[10] Wall, Edward T.; Moe, Maynard L.: An energy metric algorithm for the generation of Liapunov functions. IEEE trans. Automat. control 13, No. 1, 121-122 (1968)